Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 76, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 26, 2017, 9:57 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Mar 28, 2017, 7:00 PM EDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2017, 9:57 PM EDT (01:57 UTC)
- In effect from
- Mar 28, 2017, 7:00 PM EDT
- Expired
- Mar 31, 2017, 12:48 PM EDT
- In force
- 66 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 15.48 ft at Apr 1, 2017, 12:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
020
WGUS43 KIND 270157
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT SUN MAR 26 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in western Indiana...
Wabash River...
.Lowland flooding will develop along the Wabash River. Significant
flooding is not expected. Flooding will affect some local and state
roads...low agricultural land and some river parks and will
begin by late Monday.
One to two inches of rain fell across much of Central Indiana over
the weekend. Another round of rain is expected Monday with around
a half inch expected with locally higher amounts possible. Flooding
two to three feet above flood stage is expected.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-271357-
/O.NEW.KIND.FL.W.0074.170328T0430Z-170330T0800Z/
/LAFI3.1.ER.170328T0430Z.170328T1800Z.170329T2000Z.NO/
957 PM EDT SUN MAR 26 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Lafayette.
* from late Monday night to late Wednesday night.
* At 9:30 PM Sunday the stage was 6.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 11.3 feet by Tuesday early afternoon. The
river will fall below flood stage by Wednesday afternoon.
* At 11.0 feet...Flooding of low agricultural land begins in western
part of Tippecanoe County.
&&
LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
4040 8688 4054 8670
$$
INC045-121-165-171-271356-
/O.NEW.KIND.FL.W.0075.170328T2248Z-170330T1200Z/
/CVGI3.1.ER.170328T2248Z.170329T0600Z.170330T0000Z.NO/
957 PM EDT SUN MAR 26 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Covington.
* from Tuesday evening to Thursday morning.
* At 8:45 PM Sunday the stage was 10.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue
to rise to near 16.2 feet by Wednesday morning. The river will
fall below flood stage by Wednesday evening.
* At 16.0 feet...Low agricultural lands begin to flood. Backyard
flooding of cottages on right bank starts a short distance upstream
of gage. Critical stage of Young-Neal Levee is reached.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-271356-
/O.NEW.KIND.FL.W.0076.170328T2300Z-170331T1648Z/
/MTZI3.1.ER.170328T2300Z.170329T1200Z.170331T0448Z.NO/
957 PM EDT SUN MAR 26 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Montezuma.
* from Tuesday evening to Friday afternoon.
* At 8:45 PM Sunday the stage was 9.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue
to rise to near 15.6 feet by Wednesday early afternoon. The river
will fall below flood stage by early Friday morning.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$
ILC023-033-INC153-167-271356-
/O.NEW.KIND.FL.W.0077.170330T1200Z-170331T1200Z/
/HUFI3.1.ER.170330T1200Z.170330T1200Z.170331T0000Z.NO/
957 PM EDT SUN MAR 26 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Terre Haute.
* from Thursday morning to Friday morning.
* At 9:00 PM Sunday the stage was 8.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
Thursday morning.
* At 14.0 feet...Agricultural flooding begins along west bank across
from Water Works, southwest Vigo County and northeast Crawford
County, IL. Low county roads in these areas begin to flood. Old
Darwin road begins to flood near Darwin, IL, and northeast Crawford
County.
&&
LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
3943 8740 3960 8736
$$
ILC033-101-INC083-153-271356-
/O.NEW.KIND.FL.W.0078.170329T2120Z-170401T1800Z/
/HUTI2.1.ER.170329T2120Z.170330T0600Z.170401T0600Z.NO/
857 PM CDT SUN MAR 26 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Hutsonville Legacy Power Plant Site.
* from Wednesday afternoon to Saturday afternoon.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.6
feet early Thursday morning.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC033-101-INC083-153-271356-
/O.NEW.KIND.FL.W.0079.170330T0349Z-170401T2100Z/
/RVTI3.1.ER.170330T0349Z.170330T1200Z.170401T0900Z.NO/
957 PM EDT SUN MAR 26 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Riverton.
* from Wednesday evening to Saturday afternoon.
* At 9:00 PM Sunday the stage was 10.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday before midnight and
continue to rise to near 15.5 feet by Friday morning. The river
will fall below flood stage by Saturday morning.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
3899 8748 3913 8761
$$1 follow-up statement
242
WGUS83 KIND 271454
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 AM EDT MON MAR 27 2017
...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Wabash River...
.The East Fork White River...White River...Wabash River...Eel
River...Big Blue River...Sugar Creek or Muscatatuck River has fallen
below flood stage in central...Southern...Western...Southwest
Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC045-121-157-165-171-271524-
/O.CAN.KIND.FL.W.0074.000000T0000Z-170330T0800Z/
/LAFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017
The Flood Warning is cancelled for
The Wabash River at Lafayette.
* At 10:30 AM Monday the stage was 8.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 10.8 feet
early Wednesday morning.
&&
LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
4040 8688 4054 8670
$$
INC045-121-165-171-271524-
/O.CAN.KIND.FL.W.0075.000000T0000Z-170330T1200Z/
/CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017
The Flood Warning is cancelled for
The Wabash River at Covington.
* At 9:45 AM Monday the stage was 10.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.4 feet
Wednesday early afternoon.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$
INC121-165-167-271524-
/O.CAN.KIND.FL.W.0076.000000T0000Z-170331T1648Z/
/MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017
The Flood Warning is cancelled for
The Wabash River at Montezuma.
* At 9:45 AM Monday the stage was 8.7 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 13.7 feet
early Thursday morning.
&&
LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
3986 8734 3997 8739
$$
ILC023-033-INC153-167-271524-
/O.CAN.KIND.FL.W.0077.000000T0000Z-170331T1200Z/
/HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017
The Flood Warning is cancelled for
The Wabash River at Terre Haute.
* At 10:00 AM Monday the stage was 7.2 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will crest below flood stage at 12.5 feet
Thursday early afternoon.
&&
LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
3943 8740 3960 8736
$$
ILC033-101-INC083-153-271524-
/O.CAN.KIND.FL.W.0078.000000T0000Z-170401T1800Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT MON MAR 27 2017
The Flood Warning is cancelled for
The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 15.6 feet early Friday morning.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC033-101-INC083-153-271524-
/O.CAN.KIND.FL.W.0079.000000T0000Z-170401T2100Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EDT MON MAR 27 2017
The Flood Warning is cancelled for
The Wabash River at Riverton.
* At 10:00 AM Monday the stage was 10.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.3 feet
Friday morning.
&&
LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
3899 8748 3913 8761
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 9:47 PM EDT, 10 minutes earlier.
Area forecast discussion, Mar 26, 9:47 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 947 PM EDT Sun Mar 26 2017 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 338 PM EDT Sun Mar 26 2017 A rather active period will continue as several systems move across Central Indiana through the forecast period. After a bit of a lull tonight, the first is progged to enter the area tomorrow. This system does have the potential to produce some severe weather across the southernmost portions of the forecast area. After that, weak ridging will result in dry conditions around mid-week, but another system will approach from the southwest on Wednesday night. This will keep high rain chances in the forecast through the end of the week. At that point, the pattern will almost repeat again with a dry period early in the weekend followed by another system late in the extended period. && .NEAR TERM /Rest of Tonight/... Issued at 938 PM EDT Sun Mar 26 2017 Most of the rain showers have moved out of the forecast area as of 930 pm EDT. Could see a light shower yet in the northeast counties over the next hour or two so maintained a slight chance there, but went with low pops elsewhere. North of I-70 though have seen some very light echoes develop and could see some light drizzle out of these with the moisture there so added patchy drizzle to the forecast through around midnight. Did not add any fog to the forecast at this time, as current expectation is low level moisture will produce some stratus rather than fog with some mixing in the lower levels, but confidence on this is only moderate and cannot completely rule out fog development during the overnight. This will continue to be monitored. Low temperatures in the mid to upper 40s still look on track and no adjustments made there. && .SHORT TERM /Tomorrow through Wednesday/... Issued at 338 PM EDT Sun Mar 26 2017 The main focus of the short term period will be thunderstorm chances with the next system approaching from the southwest. Models have been fairly consistent over the last few days with the track of tomorrow's system, bringing it from the Central Plains and across the Missouri Valley. As a result, there is high confidence in the best potential for severe activity across the southern portions of the forecast area. This matches well with the Day 2 Slight Risk by SPC across those counties. Best dynamics will be late afternoon Monday through the early part of the night. As a result, trended slightly above latest Superblend initialization and increased pops to definite at times during the evening/early night. The thunderstorm threat should taper off by Tue 06Z with just lingering rain showers at that point, becoming confined to just the eastern counties by Tuesday morning. At that point, ridging will strengthen aloft, and dry conditions will then prevail through the remainder of the short term period. Temps through the period will generally be above normal with highs in the 60s and lows in the 40s and 50s. Models seem to have a good handle on this system, so stuck close to a blend. && .LONG TERM /Wednesday night through Sunday/... Issued at 234 PM EDT Sun Mar 26 2017 A pair of systems will bring the threat for showers to central Indiana late next week and early next weekend as well as late next weekend. Models in general agreement that a pacific system will strengthen over Rockies and move into the southern Plains and northeast across the Ohio Valley and lower Great Lakes next Friday. Then after brief ridging on Saturday, another Pacific system will move into the Plains on Monday. A moist and unstable flow off the Gulf and ahead of advancing cold front, combined with the synoptic scale forcing, favor high pops Thursday into Friday morning. Left in lingering chance pops through Friday night as a buffer. Then, chance pops look reasonable by Sunday afternoon as the second system gets closer and more Gulf moisture advects northward ahead of it. Instability progs suggest thunder is a possibility with the first system but probably not with the start of the second. Low level thermal progs and expected cloud cover support the slightly above normal temperature blend output from Forecast Builder with highs in the upper 50s to mid 60s. && .AVIATION /Discussion for the 27/0000Z TAF Issuance/... Issued at 720 PM EDT Sun Mar 26 2017 VFR conditions across TAF sites will drop into MVFR as ceilings drop around sunrise. Winds will weaken and shift from the southwest to the southeast overnight. Some isolated lowered visibilities will be possible with weak winds and a moist surface. Ceilings should raise back to VFR by mid morning before dropping again as showers move into Central Indiana. Thunder will be possible during the afternoon but with low confidence on timing it will be left out for this issuance. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...CP SHORT TERM...TDUD LONG TERM....MK AVIATION...White
Hazardous weather outlook, Mar 26, 8:39 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 839 PM EDT Sun Mar 26 2017 INZ035>037-039>049-051>057-060>065-067>072-271000- Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 839 PM EDT Sun Mar 26 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: No hazardous weather expected. Discussion: Weak high pressure will build in overnight with dry weather. Cloudy skies will persist. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible again Monday afternoon and evening across much of the area. Severe storms are possible with damaging winds and large hail...especially near and south of Interstate 70. More showers and thunderstorms are possible Thursday and Friday. Lightning and brief heavy rainfall are threats from any thunderstorm. Discussion: Low pressure will bring unsettled weather to the Ohio Valley Monday and early Tuesday. Yet another storm system will impact the region for the latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Monday afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-038-271000- Carroll-Warren-Tippecanoe-Clinton-Howard-Tipton- Including the cities of Lafayette, Frankfort, and Kokomo 839 PM EDT Sun Mar 26 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: No hazardous weather expected. Discussion: Weak high pressure will build in overnight with dry weather. Cloudy skies will persist. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible again Monday afternoon and evening across the area. A few strong storms with gusty winds and hail are possible. More showers and thunderstorms are possible Thursday and Friday. Lightning and brief heavy rainfall are threats from any thunderstorm. Discussion: Low pressure will bring unsettled weather to the Ohio Valley Monday and early Tuesday. Yet another storm system will impact the region for the latter part of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:57 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 3 days |
| Mar 26, 9:57 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 3 days |
| Mar 26, 9:57 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 4 days |
| Mar 26, 9:57 PM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Mar 26, 9:57 PM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Mar 27, 6:12 PM EDT | Special Weather Statement | IND | Lawrence | 33 min |
| Mar 27, 7:03 PM EDT | Special Weather Statement | IND | Jackson | 27 min |
| Mar 27, 7:32 PM EDT | Special Weather Statement | IND | Jennings | 28 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.